Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Stinging after urination after getting pap smear done. Pap smear shows no infections. What could it be?

I had a pap smear Thursday and usually after a pap smear i never hurt or sting but this time i had a new doctor and i felt uncomfortable after that pap smear. It almost feels like early signs of a urinary tract infection so that same day i called to ask if that was okay and nurse said my urine test showed no signs of infections so it was probably becuase of the pap smear. It has now been 4 days and the stinging after urinating does not feel to be getting any better. I have started taking AZo s to see if that can help the stinging if i pee and it doesn t and now i am unsure of what s going on down there and if i may have got something after that pap smear. Before i went in i was fine. I dont have insurance so if it s nothing i would like to know if it s serious enough to go see the doctor again. Thank you.
Asked On : Fri, 1 Feb 2013
Answers:  1 Views:  2342
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
General & Family Physician 's  Response
Hello and welcome to HCM.

Thank you for your query.

The first thing that proved to be of concern to me was the tablet you have self prescribed yourself. You said you are taking 'tablet AZo s'. Is that right? Please check the contents of this tablet. Are they 'alprazolam and sertraline'? I am hoping this tablet is AZo standard, which contains 'phenazopyridine'. This is the right drug, and is used to treat urinary tract pain.

If you feel this occurred only after the pap smear, there could have been an accidental contamination, which is very rare. You could repeat a urine analysis. The latest urine analysis should show signs of an infection, if it is present.

In the mean time, please consume as much water as possible. A potassium chloride based solution should also be beneficial, but only under the strict supervision of a doctor.

I hope I have succeeded in answering your questions, you could write back to me anytime for further clarifications.

Best wishes.
Answered: Fri, 1 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor